Patient :I was prescribed amoxicillin (500mg, 3 times a day) and prednisone (20mg, 3 times a day) for a severe sore throat. I have taken the amoxicillin for three days now and 4 doses of the prednisone . I developed redness on the upper part of my chest, neck and face. Could this be an allergic reaction to one of theses drugs? Would a severe reaction occur immediately? I stopped taking both medicines and took Benadryl in case it was an allergic reaction starting.
Symptoms: Redness on upper part of chest, neck and face; not itchy.
Amoxicillin is antibiotic of choice for sore throat. Prednisolone is usually not prescribed unless you have breathing difficulties. Amoxicillin can be allergic to few, but it is not allergic for you as you have safely used it earlier. Prednisolone is rarely allergic. Redness on chest, if associated with itch could be allergy, but the cause will be different, not allergy related to drugs. Consult the physician again for further details in prescribing the drug. If it is associated with severe itch or any breathing difficulties, rush to nearby emergency. Benedryl can suppress cough but can not be used as anti allergic. Consult your physician for further followup.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.